Mtx. Reaction

Recently I've been feeling more unwell then normal, apart from the pain of RA that is.

Any developed a brown type rash under arm pits, GP was shocked and said its serious we need to do bloods straight away, told me to stop mtx and hydroxy straight way while we wait for results.

I then spoke to Rheumy nurse who stated its unusual to get a reaction a year later which has now worried it's something more sinister. Who is right, confused. Any experience please

11 Replies

  • Sorry I can't help with your question? I have not heard of this reaction to mxt.

    Reaction however can occur at anytime. I would wait till you blood results come back. You have many lymphatic nodes your armpits and sweat glands.

    Your GP will be guided by your blood results. Try not to worry. I hope you get your results soon.

    Kind regards.

  • Thank you :-)

  • Hi Saffron07, sorry to hear of your troubles I didn't have a rash from mtx but my hair was falling out and I felt sick all the time, but did have a reaction taking sulfasalazine after six months of taking it had a big swollen face and rash, I was told the same by the RA nurse but the list of side affects where with the pills I looked it up and I was given these tablets in the winter time and soon as the sun came out that's when my body reacted to it my GP agreed with me that it was the meds and my RA doctor did to .... sorry for the waffle but don't worry I am sure they will get to the bottom of it. They do say you can have a reaction to things at anytime I also became allergic to alcohol, just out the blue about 7 years ago so it happens. xxxx good luck keep us posted with your results.

  • Poor thing alcohol too:-) find out Monday

  • Hello

    Yes a rash is a contraindication of MTX and other DMARDS, you will need to have words with your RA Nurse as I understand you have already done.

    Your GP made a good call and took bloods.

    Rashes should always be checked, and I understand you had talked to the RA Nurse and she confirmed your problem.

    If the rash is itchy you will need to discuss treatments, If it is the MTX it should disappear eventually.


  • Thank you yes but the RA nurse stated it was unlikely to be meds now do contradicting the GP

  • Don't know the answer but thinking of you and hope you get sorted soon xx

  • Thank you so much

  • Have you checked all the obvious dermatological things like deodorant, washing powder, shampoo etc? Just a thought

  • Your right it could be any of these things but GP became very worried this making me worried. Blood and X-ray done find out Monday so God willing :-)

  • It's good they're doing this. Hope you're ok

You may also like...